Indian Journal of Palliative Care
Open access journal 
  Print this page Email this page   Small font sizeDefault font sizeIncrease font size Users online: 147  
     Home | About | Feedback | Login 
  Current Issue Back Issues Editorial Board Authors and Reviewers How to Subscribe Advertise with us Contact Us Analgesic Prescription  
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2929    
    Printed64    
    Emailed0    
    PDF Downloaded123    
    Comments [Add]    

Recommend this journal

 

 ACUTE PALLIATIVE CARE CASE SERIES: CASE 2
Year : 2015  |  Volume : 21  |  Issue : 1  |  Page : 76--78

Management of levofloxacin induced anaphylaxis and acute delirium in a palliative care setting


Department of Palliative Medicine, Tata Memorial Centre, Mumbai, Maharashtra, India

Correspondence Address:
Arunangshu Ghoshal
Department of Palliative Medicine, Tata Memorial Centre, Mumbai, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0973-1075.150194

Rights and Permissions

Levofloxacin is a commonly prescribed antibiotic for managing chest and urinary tract infections in a palliative care setting. Incidence of Levofloxacin-associated anaphylaxis is rare and delirium secondary to Levofloxacin is a seldom occurrence with only few published case reports. It is an extremely rare occurrence to see this phenomenon in combination. Early identification and prompt intervention reduces both mortality and morbidity. A 17-year-old male with synovial sarcoma of right thigh with chest wall and lung metastasis and with no prior psychiatric morbidity presented to palliative medicine outpatient department with community-acquired pneumonia. He was initiated on intravenous (IV) Ceftriaxone and IV Levofloxacin. Post IV Levofloxacin patient developed anaphylaxis and acute delirium necessitating IV Hydrocortisone, IV Chlorpheneramine, Oxygen and IV Haloperidol. Early detection and prompt intervention helped in complete recovery. Patient was discharged to hospice for respite after 2 days of hospitalization and then discharged home. Acute palliative care approach facilitated management of two life-threatening medical complications in a palliative care setting improving both quality and length of life.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 1st October '05
Published by Wolters Kluwer - Medknow